MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 125265
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Laceration(s) (1946); Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The end user reported the cut-to-fit wafer felt thinner and resulted in a laceration of the stoma.He stated that when he cuts the opening in the wafer he leaves adequate space to keep the wafer away from the stoma.It was reported that he cuts the wafer to 1 1/8¿ and his stoma generally measures between ½ and ¾.¿ he stated that he rubs his finger over the cut surface to smooth over any rough edges.The end user reported that within 2-3 hours of application, the cut area of the wafer came in contact with the bottom of the stoma when he sat up, which caused the laceration.He further reported there was enough blood present to seep two inches onto the tape collar.He treated the laceration with neosporin.No further medical attention was required.No further information or photograph was provided.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Correction (b4) for initial aware date: 02/14/2019.Correction (g1) - contact office address: (b)(6).Batch records review: batch records review was performed for the affected lot numbers.A total of five (5) lots number were verified to confirm if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bom and all the tooling information documented.Process description: the wafer used during the manufacturing process of the affected lots are produced in elc#4 line.Pi31-033 (extrusion, lamination and cutting elc4) ver.19.0).Sticks of adhesive mass are placed in the opening of the extruder.The mass is carried by a screw through from the barrel chamber and pushed through an opening in the die.The extrudate is brought to the thickness specification and is then laminated between a top and bottom layer of silicone release paper.The top of the silicone release paper is removed, and a polyethylene film is used to laminate the adhesive surface.The three layers (paper, polyethylene and mass) are cooled and carried through a rotary cutter, where they are cut according to specifications.The finished wafers son inspected and stacked in trays to be placed in a finished product cart to await the next operation.The calender is adjusted to extrude the mass per process specifications, thickness test is performed before initiated the manufacturing process.Individual thickness test (including srp) is performed and must comply with the specification requirements 0.075" ± 0.005"1.91mm ± 0.127mm and for urihesive strips 0.071" ± 0.005"1.80mm ± 0.130mm.Thickness test was performed in elc#4 manufacturing line with satisfactory results 0.074mm, 0.75mm and 0.76mm within established requirements per pi31.033.The batch record review supports that there were no discrepancies related to the issue reported.History data review: two year query was run to determine a trend of failure mode ost-pmc1.14 skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur, six (6) complaints were identified and will be cover in this investigation.No trackwise record event (process ncrs) was identified during the period 01/jan/2018 up to 15/feb /2021.Preliminary investigation conclusion: based on the information above, no issues were identified during the manufacturing process as per the batch records review for the affected batches listed in attachment#1 and thickness test was performed per process specification with satisfactory results.Should additional information become available, a follow up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d4: unique identifier (udi).H6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.Returned sample evaluation: photo related to the reported problem is available for evaluation.Investigation summary: skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur.On 15/feb/2021 a query was run by complaint investigator from 01/jan/2018 up to 18/feb/2021 in database system, associated to malfunction skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur and six (6) complaints were identified (refer to attachment#1).Wafer feels thinner resulting in a laceration of the stoma and no consistency with flanges, some are not central and irregularities with the pre-cut hole having jiggered edges.See photos related to the reported problem below: supporting information attached (type yes or no): yes.Attachment number attachment name 1 complaints reported list.2 personnel notification evidence.What is the extend of the non conformance (nc)? this document has been created to perform the preliminary investigation for complaints, lot number, international commodity code (icc) and system application product (sap) material listed in attachment#1 with malfunction skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur, with severity rating 4.The scope of this nonconformance report is to cover the al products manufactured in the mlk#2, mlk#3, mlk#6ann convex 2pc auto lines.The following figure#1 shows the manufacturing lines with eight (8) complaints reported related to malfunction from 01/jan/2018 up to 18/feb/2021.The figure#2 below shows complaints reported by manufacturing date from 01/jan/2018 up to 18/feb/2021 with malfunction: batch records review: batch records review was performed by complaint investigator for the affected lots number listed in the attachment#1.A total of five (5) lots number were verified to confirm if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented.Process description: the wafer used during the manufacturing process of the affected listed in attachment#1 are produced in elc#4 line.Process instruction (pi) pi31-033 (extrusion, lamination and cutting elc4) ver.19.0).Sticks of adhesive mass are placed in the opening of the extruder.The mass is carried by a screw through from the barrel chamber and pushed through an opening in the die.The extrudate is brought to the thickness specification and is then laminated between a top and bottom layer of silicone release paper.The top of the silicone release paper is removed, and a polyethylene film is used to laminate the adhesive surface.The three layers (paper, polyethylene, and mass) are cooled and carried through a rotary cutter, where they are cut according to specifications.The finished wafers son inspected and stacked in trays to be placed in a finished product cart to await the next operation.The calendar is adjusted to extrude the mass per process specifications, thickness test is performed before initiated the manufacturing process.Individual thickness test (including srp) is performed and must comply with the specification requirements 0.075" ± 0.005"1.91mm ± 0.127mm and for urihesive strips 0.071" ± 0.005"1.80mm ± 0.130mm.Thickness test was performed in elc#4 manufacturing line with satisfactory results 0.074mm, 0.75mm and 0.76mm within established requirements per pi31.033.The batch record review supports that there were no discrepancies related to the issue reported.History data review: two year query, since 01/jan/2018 up to 18/feb /2021 was run in database by complaint investigator to determine a trend of failure mode skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur, six (6) complaints were identified and will be cover in this investigation.No database record event (process ncrs) was identified during the period 01/jan/2018 up to 15/feb /2021.Preliminary investigation conclusion: based on the information above, no issues were identified during the manufacturing process as per the batch records review for the affected batches listed in attachment#1 and thickness test was performed per process specification with satisfactory results.The investigation associated with related event has been approved and is complete.No additional action is required and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key8403518
Report Number9618003-2019-01475
Device Sequence Number11243438
Product Code EXE
UDI-Device Identifier00768455125449
UDI-Public00768455125449
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2023
Device Model Number125265
Device Lot Number8J03138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/04/2021
08/04/2023
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/14/2021
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATION; MEDICATION
Patient SexMale